Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Just a few questions about fluoxetine.

(55 Posts)
teawomen Thu 17-Oct-13 12:47:10

Been prescribed fluoxetine for anxiety. Today is my 3rd day. Been feeling rather hungry but nausea at same time is it normal to have side affects all ready or am I over thinkin??

Anyone have any positive story's about it??

Also have been feeling quite panicky since taking them it's my first time on ad's any advice welcome. Tia

TrinityRhino Thu 17-Oct-13 12:49:31

I have the hungry/nausea thing when I first start taking them

also I have had the panicky feeling if starting them after a long break

<hugs>

keep at it, keep eating little and often and try and relax

they are side effects that will calm down

<more hugs>

teawomen Thu 17-Oct-13 12:54:29

Thanks for replying. I know I've read all information and googling etc. but rather hear it from someone wig experience. How long do the side affects last is it normal to get side affects this early on ??

TrinityRhino Thu 17-Oct-13 13:54:10

I usually have the side effects from day 2 or 3 for about a week or so

<hugs>

teawomen Fri 18-Oct-13 12:13:36

Hi again. Day 4. Had there panicky attacks up to now is this normal??

JustThisOnceOrTwiceOrThrice Fri 18-Oct-13 12:15:19

I had side affects the whole time i was on them.

They worked though so just sucked it up.

TrinityRhino Fri 18-Oct-13 18:49:40

yes I sould say its normal. hugs. I know it feels horrid but its like a hump you need to get over smile

KnightMare Fri 18-Oct-13 22:06:45

hi, I started on the same meds 2 years ago and had very strong side effects like the ones you are describing. They stopped after just over a week and I've not looked back! Definitely worth sticking with it smile

teawomen Sat 19-Oct-13 07:40:08

Thanks. I was really anxious last night. Slept ok so today is another day. I just keep worrying that il end up worse than I was before. How did they change your anxiety?? I mean r u able to love 'normally' without constant panick.

TrinityRhino Sun 20-Oct-13 14:08:58

Hows it going teawoman? <hugs>

TrinityRhino Sun 20-Oct-13 14:09:48

yes to no constant panic
you will feel much better you just have to hang on and get over the side effects

teawomen Sun 20-Oct-13 15:00:59

Thanks for asking after me Trinity. Still feel 'weird' had another panic attack yesterday and was quite anxious but today up to now no attack. Back at work Tuesday and my partner is working overnight tomorrow. Going out with mother in law tomorrow during the day just hope im ok. Not eating much feel hungry but sick. How long an I expected to feel like this?? Did manage to get back to gym yesterday and away back today.

TrinityRhino Sun 20-Oct-13 16:58:28

obviously it wikl be different for every person but I think it calmed right down for after about a week for me

we done going to the gym

more <hugs> smile

TrinityRhino Sun 20-Oct-13 16:59:04

on my phone so crap typing. sorry smile

CraziMummie Sun 20-Oct-13 19:39:29

Sorry im kinda gatecrashing Op.. Are the side effects any better for u?

Ive been in Prozac for about 10wks now. Im always hungry and regularly feel sick or lightheaded for no apparent reason. I assumed this was normal but most ppl have said there side effects went after a week or so. :-S xx

teawomen Mon 21-Oct-13 05:28:32

Gatecrash away craziest. Are you taking it for anxiety? Is that any better? I have no advice re side effects hopefully someone else has. I'm still feeling the aide effects here was actually panicky in middle of the night that's never happened before. hmm

conquita Mon 21-Oct-13 06:04:50

I have been on this for 10-15 weeks now I think as I have lost track. But I do know it took 8 weeks at least for the side effects to ease off. I slept terribly for the first 6 weeks with anxiety and terrible insomnia. However, now I feel amazing. I don't think I will ever come off this, because I have never felt so good within myself as a person. Please persevere for at least 6 months before you think of quitting.

grapelovingweirdo Mon 21-Oct-13 07:15:19

Yes the side effects do cool down after a week or two. I felt extra tired though the whole time I was on them so had to change my night time routine and make sure I wasn't burning the candle at both ends. You'll find they kick in over the next few days and they really do work! smile Pm me if I can be of any help x

teawomen Mon 21-Oct-13 08:23:25

My anxiety is definatly heightened hope this calms down soon. I will persevere tho, but my oh is away tonight and I'm worried I need to relax. Don't really wanna ask anyone to stop over think in big enough to look after myself and dd.

SkylerRose Mon 21-Oct-13 08:35:42

I've been on them for about 5 months now and I feel so much bettergrin still get the odd depression day but nowhere near as often/ bad now, and the panic attacks are about gone too . Much more relaxed now smile

CraziMummie Mon 21-Oct-13 15:39:38

Thanks teawoman. Yes i take them for anxiety. My anxiety is getting worse, especially now the nights r pulling in and its darker for longer.

Im gonna persevere with them, got a counselling session nxt week so i will speak to her thn see if the dose is right

teawomen Mon 21-Oct-13 16:13:22

Crazie hope things start getting better for both of us. Hugs xx

CraziMummie Tue 22-Oct-13 07:39:00

Thanks Tea!!! Hope your feeling better soon too x

teawomen Wed 23-Oct-13 14:08:07

Hi again. Been feeling very depressed past few days. Spoke to a doctor and he wants to swap me to sertraline. Don't know how to feel about this havnt got the prescription yet but I do feel much better. Possible because I've spoke to him about feeling low?? Any words if wisdom or advice would be great x

grapelovingweirdo Wed 23-Oct-13 22:33:42

Hi Teasmile

Sorry you're still feeling rough. Sometimes the tablets take a while to kick in. No advice to offer on the new tablets offered as have never taken them but I just wanted to offer my support.

It's a scary time for you but talking about it and keeping your gp up to date like you are does help.

Have just started citalopram (celexa) myself so am also in side effects hell confused

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now